Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 17, 2019, 7:40 PM CDT for Dawson County, Nebraska. It was in force for 65 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2019, 7:40 PM CDT (00:40 UTC)
- Expired
- May 17, 2019, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.5 in
County Dawson County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:40 PM CDT | HAIL 2.5 | 1 E Farnam, NE | CORRECTS PREVIOUS HAIL REPORT FROM 1 E FARNAM. HAIL OCCURRED W OF FARNAM. SEE LSR FROM NWS NORTH PLATTE. |
| May 17, 7:40 PM CDT | HAIL 2.5 | 1 E Farnam, NE | DELAYED REPORT VIA SOCIAL MEDIA. HAIL WAS SLIGHTLY MELTED AT THE TIME OF THE REPORT. |
| May 17, 7:52 PM CDT | HAIL 1 | 2 Nne Cozad, NE | REPORTED AT 421 AND NEWELL. |
| May 17, 7:54 PM CDT | TORNADO | 1 N Cozad, NE | LARGE TORNADO JUST NORTH OF COZAD. |
| May 17, 7:55 PM CDT | HAIL 1.75 | 3 Sw Willow Island, NE | FROM 7:55 TO 8:05 PM. |
| May 17, 7:55 PM CDT | HAIL 1.75 | 6 Sw Willow Island, NE | SPOTTER NETWORK REPORT. |
| May 17, 7:55 PM CDT | TORNADO | 2 Nne Cozad, NE | WAS ON THE PHONE WITH LAW ENFORCEMENT FOR HAIL, WHEN THEY GOT A REPORT OVER THE RADIO OF A TORNADO TOUCHING DOWN. |
| May 17, 7:59 PM CDT | HAIL 1 | Gothenburg, NE | |
| May 17, 8:06 PM CDT | TORNADO | 2 E Cozad, NE | TORNADO ON GROUND KICKING UP LOTS OF DUST AND DEBRIS. |
| May 17, 8:09 PM CDT | TORNADO | 8 Ne Cozad, NE | TORNADO DAMAGE REPORTED AT THIS LOCATION. |
| May 17, 8:13 PM CDT | HAIL 2 | Farnam, NE | PICTURE VIA SOCIAL MEDIA. |
| May 17, 8:21 PM CDT | TORNADO | 8 W Eddyville, NE | SPOTTER NETWORK REPORT OF RAIN WRAPPED TORNADO. LOCATION IS APPROXIMATE. |
| May 17, 8:23 PM CDT | TSTM WND DMG | 7 W Eddyville, NE | TREE DAMAGE. LIKELY TORNADO DAMAGE. |
| May 17, 8:35 PM CDT | TORNADO | 2 E Cozad, NE | DAMAGE REPORTED TO PIVOT, FLAG POLE, TREES, AND POWER POLES NEAR THE COZAD CEMETERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:59 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted.
666
WFUS53 KGID 180040
TORGID
NEC047-180145-
/O.NEW.KGID.TO.W.0004.190518T0040Z-190518T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
740 PM CDT Fri May 17 2019
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Western Dawson County in south central Nebraska...
* Until 845 PM CDT.
* At 737 PM CDT, a confirmed tornado was located 7 miles southwest of
Willow Island, or 20 miles west of Lexington, moving northeast at
30 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Weather spotters confirmed tornado. At 733 PM CDT Trained
weather spotters reported a tornado 8 miles east
northeast of Farnam
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Cozad and Willow Island around 755 PM CDT.
A second possible tornado is also tracking towards Farnam.
This includes Interstate 80 between mile markers 211 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
4088 10023
TIME...MOT...LOC 0037Z 221DEG 25KT 4079 10013
TORNADO...OBSERVED
HAIL...2.50IN
$$
Wesely6 follow-up statements
872
WWUS53 KGID 180052
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
752 PM CDT Fri May 17 2019
NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
752 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
DAWSON COUNTY...
At 749 PM CDT, a confirmed tornado was located near Cozad, or 15
miles northwest of Lexington, moving northeast at 25 mph. A second
possible tornado is near Farnam
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Strong rotation is directly overhead Interstate 80 near Cozad. Folks
in Cozad need to take shelter now! A second tornado is possible
northeast of Farnam. Both tornadoes are moving northeast at 25 mph.
This includes Interstate 80 between mile markers 211 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
4088 10023
TIME...MOT...LOC 0049Z 236DEG 22KT 4087 10002
TORNADO...OBSERVED
HAIL...3.00IN
$$
Thies387
WWUS53 KGID 180101
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
801 PM CDT Fri May 17 2019
NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
801 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
DAWSON COUNTY...
At 758 PM CDT, a confirmed tornado was located near Cozad, or 13
miles northwest of Lexington, moving northeast at 25 mph. Another
possible tornado was located 5 miles northeast of Farnam.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado. At 754 PM CDT multiple
trained spotters reported a large and dangerous tornado 1
mile north of Cozad.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will affect Cozad, then remain over
mainly rural areas of western Dawson County.
This includes Interstate 80 between mile markers 211 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4105 10006 4104 9962 4070 9999 4070 10022
4088 10023
TIME...MOT...LOC 0058Z 236DEG 22KT 4090 9995
TORNADO...OBSERVED
HAIL...3.00IN
$$
Thies903
WWUS53 KGID 180112
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
812 PM CDT Fri May 17 2019
NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
812 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN DAWSON COUNTY...
At 809 PM CDT, a confirmed tornado was located 9 miles northeast of
Cozad, or 15 miles northwest of Lexington, moving northeast at 30
mph. Another possible tornado is just southwest of Cozad, also
moving northeast.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado. At 810 PM CDT, trained
weather spotters reported damage 8 miles northeast of Cozad.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will affect Cozad, then remain over
mainly rural areas of western Dawson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4105 10006 4104 9962 4076 9992 4079 10013
4089 10015
TIME...MOT...LOC 0112Z 226DEG 24KT 4098 9987
TORNADO...OBSERVED
HAIL...3.00IN
$$
Thies388
WWUS53 KGID 180122
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
822 PM CDT Fri May 17 2019
NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
822 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN DAWSON COUNTY...
At 820 PM CDT, a confirmed tornado was located near Eddyville, or 17
miles north of Lexington, moving northeast at 45 mph. Another area
of rotation was located 3 miles northwest of Cozad, moving north.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Dawson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4092 9975 4088 9998 4092 10005 4105 10006
4104 9962
TIME...MOT...LOC 0120Z 231DEG 39KT 4103 9973
TORNADO...OBSERVED
HAIL...3.00IN
$$
Thies609
WWUS53 KGID 180133
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
833 PM CDT Fri May 17 2019
NEC047-180145-
/O.CON.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
833 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTH
CENTRAL DAWSON COUNTY...
At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Oconto, or 16 miles north of
Lexington, moving northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Dawson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4093 9974 4092 9989 4095 10002 4105 10003
4104 9962
TIME...MOT...LOC 0132Z 231DEG 33KT 4100 9986
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Thies138
WWUS53 KGID 180143
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
843 PM CDT Fri May 17 2019
NEC047-180152-
/O.EXP.KGID.TO.W.0004.000000T0000Z-190518T0145Z/
Dawson NE-
843 PM CDT Fri May 17 2019
...THE TORNADO WARNING FOR NORTH CENTRAL DAWSON COUNTY WILL EXPIRE AT
845 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Hastings.
LAT...LON 4093 9974 4092 9989 4095 10002 4105 10003
4104 9962
TIME...MOT...LOC 0142Z 221DEG 25KT 4105 9980
$$
ThiesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 17, 6:21 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 17, 6:21 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Hastings NE 621 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 354 PM CDT Fri May 17 2019 Outside of a few isolated showers earlier this morning, things up to through 3 PM had been pretty quiet. Aloft, we're sitting under southwesterly flow, set up between the main low working to the Rockies and lower amplitude ridging extending from the southeastern CONUS up through MN/Dakotas border area. Looking at the surface, really hasn't been any surprises with where features have set up. The warm front pushed north as expected, set up just north/northwest of the CWA boundary, resulting in gusty south winds today. Gusts of 30-40 MPH have been common. The main sfc low sits over eastern CO, with the dryline near the KS/CO border. Currently have a narrow line of elevated convection quickly working its way northeast across western portions of the CWA, but these just look to be hailers/wind producers. Expect that activity to keep trekking through the area. Main concern for more notable severe weather continues to focus on the activity just off to our west, with storms developing over wrn KS and more eventually northward into SWrn NE as the cap continues to weaken. Most recent models continue to show what was hinted at the past couple days, that the brunt of the more sfc-based severe weather would be confined to an overall small portion of our CWA...generally west of a Greeley-Kearney-Alma NE line...and a Tornado Watch is currently in effect for that area. Models showing the activity that affects our west-northwestern CWA sliding off to our north-northeast later this evening, with the potential for additional activity developing across our southeastern areas...along the sfc cold front pushing east and the edge of the increasing LLJ. Doens't look like this activity would stick around too long before pushing off to the east...and it's quite possible the entire CWA is precip-free by sunrise Saturday. Through the daytime hours on Saturday, expecting dry conditions through at least midday, with thunderstorm chances returning for the afternoon hours. The past few days, models had been in pretty good agreement showing the cold front clearing the area, pushing the best potential for any storms/severe weather out of the CWA. Most recent models show that not necessarily being the case. The southeastern third of the CWA will have the potential to see thunderstorms tomorrow afternoon/evening, some of which could be severe. If models keep trending that way, wouldn't be surprised to see the SPC Marginal/Slight risks expanded. .LONG TERM...(Sunday through Friday) Issued at 354 PM CDT Fri May 17 2019 The forecast for the long term period starts off dry. Currently have the Sunday daytime period dry and into the evening, and depending on the model, the entire nighttime period may be dry. Models are showing the area being affected by shortwave ridging aloft, set up between the system departing into the Great Lakes area and another low pressure system moving into the central Rockies. In the wake of Saturday's frontal passage, expecting Sunday to be breezy out of the northwest...at least through midday, then the pressure gradient starts to relax. Will be the first notably cooler day (esp compared to today), with forecast highs only in the mid 50s north to mid 60s in the south. Looking ahead to the new work week, it's still looking to be an active period. Next chance for precipitation spreads from west to east as early as late Sunday night, as larger scale lift ramps up across the region out ahead of this next upper level low. Models showing this system pushing through on Tuesday, with another break in activity looking to come on Wednesday. Next round of periodic chances for storms moves back in for Thursday and Friday. While there is at least a bit of instability to keep a thunder mention going Mon/Tues, more appreciable instability doesn't look to build back in until mid-late week. Along with it being a wet pattern, it's looking to be a cool start to the week, with Monday the overall coolest...forecast highs are in the 50s for most of the CWA. Should see gradually warming temps through midweek, with highs in the 70s to lower 80s by the time Thursday rolls around. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 616 PM CDT Fri May 17 2019 First round of showers/tstms should be through the terminals by issuance time but models show another round possible as surface front approaches around midnight or shortly after. Until then winds should remain gusty out of the south before switching to the west and then NW. Last forecaster included LLWS for a few hours tonight and this still looks good. More tranquil conditions expected for the daytime Sat. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...ADP LONG TERM...ADP AVIATION...Ewald
Hazardous weather outlook, May 17, 3:16 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 316 PM CDT Fri May 17 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 316 PM CDT Fri May 17 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms will be possible across the entire outlook area late this afternoon through this evening, with best chances primarily west of a line from Cambridge to Kearney to Greeley, Nebraska. Especially in that area, very large hail to the size of baseballs, wind gusts to around 70 MPH, and perhaps a few tornadoes will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible Saturday afternoon and evening, with a small chance for severe weather primarily east of Highway 281 across both south central Nebraska and north central Kansas. Periodic thunderstorm chances return to the forecast from Monday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and evening, especially west of a line from Cambridge to Kearney to Greeley. Any reports of hail, damaging wind gusts or tornadoes would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 17, 4:37 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
437 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 2 W ELM CREEK 40.72N 99.42W
05/17/2019 E0.75 INCH BUFFALO NE TRAINED SPOTTER
SPOTTER NETWORK REPORT.
&&
MANGELSLocal storm report, May 17, 5:28 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ELM CREEK 40.72N 99.37W
05/17/2019 E1.00 INCH BUFFALO NE TRAINED SPOTTER
DELAYED REPORT FROM FACEBOOK. TIME ESTIMATED
FROM RADAR.
&&
MANGELSLocal storm report, May 17, 6:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
05/17/2019 M55 MPH VALLEY NE ASOS
&&
MANGELSLocal storm report, May 17, 7:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO 2 NE FARNAM 40.72N 100.19W
05/17/2019 DAWSON NE PUBLIC
BRIEF TORNADO TOUCHDOWN. JUST NORTHEAST OF
FARNAM. EXACT LOCATION UNCERTAIN.
&&
MANGELSLocal storm report, May 17, 7:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TORNADO 1 NE FARNAM 40.72N 100.20W
05/17/2019 DAWSON NE PUBLIC
TORNADO DAMAGE REPORTED TRESS AND POWER
LINES DOWN IN THE ROAD, LAW ENFORCEMENT HAS
ROAD BLOCKED EAST AND WEST BOUND.
0735 PM TORNADO 1 E FARNAM 40.71N 100.20W
05/17/2019 DAWSON NE PUBLIC
TORNADO DAMAGE REPORTED TREES AND POWERLINES
DOWN.
&&Local storm report, May 17, 7:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 8 ENE FARNAM 40.76N 100.09W
05/17/2019 DAWSON NE TRAINED SPOTTER
CONE TORNADO.
&&
MANGELSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:36 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 54 min |
| May 17, 9:40 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 65 min |
| May 17, 10:22 PM CDT | Tornado Warning | GID | Valley | 24 min |
| May 17, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| May 17, 11:13 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| May 17, 11:37 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 23 min |
| May 17, 11:41 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| May 18, 12:58 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 62 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.